Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 18, 2013, 9:01 PM CDT for McPherson County, Reno County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2013, 9:01 PM CDT (02:01 UTC)
- Expired
- May 18, 2013, 10:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McPherson County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 70 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 2:42 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4455 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
561
WUUS53 KICT 190201
SVRICT
KSC113-155-190300-
/O.NEW.KICT.SV.W.0055.130519T0201Z-130519T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1000 PM CDT
* AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
STERLING...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...SOUTH HUTCHINSON...HAVEN...BUHLER...
WINDOM...INMAN...MARQUETTE...LINDSBORG...CHENEY LAKE...
WILLOWBROOK...YODER...HUTCHINSON AIRPORT AND MCPHERSON AIRPORT.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 56 AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 9760 3818 9760 3817 9770 3774 9770
3773 9804 3817 9805 3817 9792 3860 9792
TIME...MOT...LOC 0201Z 240DEG 33KT 3812 9820
HAIL...0.75IN
WIND...60MPH
$$
COOK2 follow-up statements
813
WWUS53 KICT 190231
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CDT SAT MAY 18 2013
KSC113-155-190300-
/O.CON.KICT.SV.W.0055.000000T0000Z-130519T0300Z/
RENO KS-MCPHERSON KS-
931 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MCPHERSON AND EASTERN RENO COUNTIES UNTIL 1000 PM CDT...
AT 926 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MARQUETTE TO 5 MILES NORTH OF INMAN TO 5 MILES
SOUTH OF HAVEN...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON AND LINDSBORG.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 56 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 9760 3818 9760 3817 9770 3774 9770
3773 9804 3817 9805 3817 9792 3860 9792
TIME...MOT...LOC 0231Z 242DEG 43KT 3857 9785 3833 9770
3786 9770
HAIL...<.75IN
WIND...60MPH
$$
MCGUIRE923
WWUS53 KICT 190242
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT SAT MAY 18 2013
KSC113-155-190252-
/O.CAN.KICT.SV.W.0055.000000T0000Z-130519T0300Z/
RENO KS-MCPHERSON KS-
942 PM CDT SAT MAY 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCPHERSON AND EASTERN
RENO COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3861 9760 3818 9760 3817 9770 3774 9770
3773 9804 3817 9805 3817 9792 3860 9792
TIME...MOT...LOC 0242Z 242DEG 43KT 3863 9770 3839 9755
3792 9755
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:43 PM CDT, 18 minutes earlier.
Area forecast discussion, May 18, 8:43 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 843 PM CDT SAT MAY 18 2013 .MESOSCALE DISCUSSION... ISSUED AT 836 PM CDT SAT MAY 18 2013 IT APPEARS TORNADO THREAT MAY BE STARTING TO WANE SOME...AS ACTIVITY HAS GROWN UPSCALE INTO MORE OF A LINEAR MULTI-CELL SYSTEM...WITH EMBEDDED SUPERCELL STRUCTURES. THIS MAY BE DUE TO VERY DRY MID-LEVEL AIR PER 00Z SOUNDINGS ACTING TO INCREASE COLD POOL STRENGTH...ALONG WITH AN INCREASINGLY MESSY MID/UPPER LEVEL WIND PROFILE. THINKING THE MAIN THREATS WILL NOW BEGIN TO TRANSITION INTO DAMAGING STRAIGHT-LINE WINDS WITH POCKETS OF LARGE HAIL UP TO QUARTER-GOLFBALL SIZE. HOWEVER...DO NOT WANT TO RULE OUT TORNADO POTENTIAL THROUGH MIDNIGHT...AS ACTIVITY IS MOVING INTO RICHER BOUNDARY LAYER MOISTURE AMIDST STRENGTHENING LOW-LEVEL JET AND ASSOCIATED STORM RELATIVE HELICITY. THINKING THE HIGHEST SEVERE THREAT WILL GENERALLY BE BEFORE MIDNIGHT ALONG/WEST OF THE FLINT HILLS. ADK && .UPDATE... ISSUED AT 649 PM CDT SAT MAY 18 2013 UPDATE TO THE AVIATION SECTION BELOW FOR THE 00Z TAFS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 247 PM CDT SAT MAY 18 2013 THIS EVENING AND TONIGHT... THE LATEST SHORT TERM GUIDANCE SUGGESTS A BETTER CHANCE FOR PORTIONS OF CENTRAL AND ESPECIALLY SOUTH CENTRAL KANSAS BEING AFFECTED BY SEVERE CONVECTION THIS EVENING AS IT EVOLVES/MOVES EAST OFF THE DRY-LINE FURTHER TO THE WEST. STRONG TO EXTREME INSTABILITY WILL BE PRESENT AT PEAK HEATING WITH INITIATION EXPECTED JUST WEST OF THE FORECAST AREA BY LATE AFTERNOON OR EARLY EVENING. THIS ACTIVITY IS EXPECTED TO MOVE EAST-NORTHEAST INTO AT LEAST WESTERN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING WITH SHEAR PROFILES SUPPORTIVE OF SUPERCELLS AND A FEW TORNADOES. CAP STRENGTH WILL BE KEY IN HOW FAR EAST THIS CONVECTION CAN DEVELOP ACROSS THE REST OF CENTRAL AND SOUTH CENTRAL KANSAS...THOUGH THE NAM AND GFS WOULD SUGGEST AS FAR EAST AS THE TURNPIKE THRU THE EARLY OVERNIGHT HOURS. THE PROGGED ENERGY HELICITY VALUES BELOW 3KM AND 1KM SUGGESTS THAT A TORNADO POTENTIAL WILL EXIST EVEN AFTER DARK UP THRU MIDNIGHT ACROSS SOUTH CENTRAL KANSAS. WHILE THERE IS SOME NEGATING FACTORS WITH CAP STRENGTH AND FLOW ALOFT FOR CONVECTIVE AND SUPERCELL MAINTENANCE INTO EARLY TONIGHT...THE STRONG LOW LEVEL JET AND RATHER IMPRESSIVE INSTABILITY DOES LEAD TO KEEP THIS POSSIBILITY OPEN. -KED SUNDAY...ANOTHER ROUND OF SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS MUCH OF THE AREA ON SUNDAY-SUNDAY NIGHT. MUCH LIKE THIS AFTERNOON...THE DRYLINE WILL BE THE PRIMARY FOCUS FOR DEEP MOIST CONVECTION DURING THE MID TO LATE AFTERNOON HOURS BUT SOME UNCERTAINTY REMAINS IN HOW FAR EAST THE DRYLINE MIXES. THE NAM IS THE MOST AGGRESSIVE AND FURTHER EAST ALLOWING LOW LEVEL FLOW TO VEER TO THE SOUTHWEST ACROSS MUCH OF SOUTH CENTRAL KANSAS WHICH WOULD LIKELY REDUCE THE THREAT FOR TORNADOES WEST OF I-135 KEEPING THE GREATEST THREAT MAINLY EAST OF THE WICHITA AREA ACROSS MUCH OF EAST CENTRAL AND SOUTHEAST KANSAS. THE GFS/ECMWF ARE LESS AGGRESSIVE MIXING THE DRYLINE EASTWARD WHILE THE GFS PROGS INDICATE A RETREATING DRYLINE SUNDAY EVENING SUPPORTING CONTINUED THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF CENTRAL/SOUTH CENTRAL KANSAS WITH MUCAPE/HAIL GROWTH REGION LAPSE RATES SUPPORTING THE THREAT FOR LARGE HAIL. THE SHEAR PROFILES CONTINUE TO SUPPORT SUPERCELLS ON SUNDAY AS A MORE ROBUST H25 SPEED MAX EJECTS ACROSS THE SOUTHERN AND CENTRAL PLAINS. THE DEEP LAYER SHEAR BECOMES QUITE IMPRESSIVE WITH 0-8KM BULK SHEAR APPROACHING 80 KNOTS BY 00Z MON. THE POTENTIAL FOR SUPERCELLS WITH VERY LARGE HAIL AND TORNADOES WILL CONTINUE THROUGH THE EVENING HOURS ACROSS SOUTHEAST KANSAS. MON-TUE...WILL MAINTAIN AFTERNOON POPS WEIGHTED OVER SOUTHEAST KANSAS ON MONDAY AFTERNOON AS A SFC TROUGH IS PROGGED TO REMAIN DRAPED ACROSS THE AREA AND MAY PROVIDE A FOCUS FOR DEEP MOIST CONVECTION. HARD TO RULE OUT MORE SEVERE WEATHER BUT CONFIDENCE REMAINS LOW AT THIS TIME. MORE SEASONABLE TEMPERATURES ARE EXPECTED BY TUESDAY AS THE MID/UPPER TROUGH CONTINUES TO MEANDER OVER THE NORTHERN PLAINS AND DRIER MORE SEASONABLE AIR IS ADVECTED ACROSS THE CENTRAL PLAINS STATES. -MWM .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 247 PM CDT SAT MAY 18 2013 A MID/UPPER RIDGE IS PROGGED TO RETURN TO THE CENTRAL AND SOUTHERN PLAINS IN A PATTERN THAT MAY BECOME FAVORABLE FOR NOCTURNAL THUNDERSTORM ACTIVITY AND MAINTAINED POPS THROUGH MUCH OF THE PERIOD. SEASONABLY MILD TEMPERATURES ARE EXPECTED WITH HIGHS IN THE UPPER 70S AND LOWS IN THE 50S AND 60S. -MWM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 649 PM CDT SAT MAY 18 2013 ANTICIPATE SCATTERED THUNDERSTORMS TO AFFECT THE VICINITY OF ALL TAFS SITES EXCEPT KCNU THROUGH MIDNIGHT. SOME OF THE STORMS WILL BE SEVERE...CAPABLE OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. TORNADO THREAT MAY ACTUALLY INCREASE FOR A TIME THIS EVENING AS LOW-LEVEL JET STRENGTHENS. AS STORMS RUN INTO A STOUT CAPPING INVERSION...THEY SHOULD TEND TO WEAKEN AND DECREASE IN AREAL COVERAGE AFTER MIDNIGHT...WITH ACTIVITY POSSIBLY NOT EVEN MAKING IT TO KCNU. IN WAKE OF STORMS...ANOTHER ROUND OF LOW CIGS/VSBYS WILL BE POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING. COLD FRONT/DRYLINE WILL SWEEP EAST ACROSS THE REGION SUNDAY...SPARKING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS GENERALLY ALONG/EAST OF KICT-KSLN SUN AFTERNOON-EVENING. WEST/NORTHWEST WINDS WILL SPREAD EAST IN WAKE OF THE FRONT...REACHING THE I-135 CORRIDOR AROUND LUNCHTIME. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 86 60 81 / 70 50 60 30 HUTCHINSON 67 87 58 83 / 70 50 40 30 NEWTON 67 83 60 78 / 60 60 60 30 ELDORADO 68 86 62 82 / 60 60 60 40 WINFIELD-KWLD 69 86 63 81 / 60 60 60 40 RUSSELL 64 82 52 79 / 70 40 20 20 GREAT BEND 64 82 53 79 / 70 40 20 20 SALINA 68 85 58 80 / 70 50 40 20 MCPHERSON 67 86 58 82 / 70 50 40 20 COFFEYVILLE 70 87 66 82 / 40 60 70 60 CHANUTE 70 85 66 81 / 40 70 70 50 IOLA 70 85 66 81 / 40 80 70 50 PARSONS-KPPF 70 86 66 81 / 40 70 70 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 18, 3:38 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT SAT MAY 18 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 338 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIDELY SCATTERED SEVERE THUNDERSTORMS INCLUDING SUPERCELLS WILL BRING VERY LARGE HAIL UP TO TENNIS BALL SIZE ALONG WITH DAMAGING WINDS TO 80 MPH AND A FEW TORNADOES TO CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DECREASE IN INTENSITY AS THEY MOVE NORTHEAST ACROSS THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS WILL SHIFT SLIGHTLY EAST ON SUNDAY AND SUNDAY NIGHT...IMPACTING AREAS MAINLY ALONG AND EAST OF I-135. A FEW TORNADOES ARE POSSIBLE...ESPECIALLY OVER SOUTHEAST KANSAS. MONDAY AND MONDAY NIGHT WILL BRING ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER OF ALL TYPES..PRIMARILY OVER SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY LINGER TUESDAY AND TUESDAY EVENING OVER PRIMARILY SOUTHEAST KANSAS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY RETURN TO THE AREA LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS EVENING AND INTO TONIGHT OVER MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS...THEN OVER AREAS ALONG AND EAST OF I-135 SUNDAY AND SUNDAY NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
In the hours before
Special weather statement, May 18, 6:30 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 630 PM CDT SAT MAY 18 2013 KSZ032-190130- RUSSELL- 630 PM CDT SAT MAY 18 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 24 MILES WEST OF VICTORIA...OR 40 MILES WEST OF RUSSELL...AND MOVING EAST AT 20 MPH. DESTRUCTIVE HAIL UP TO BASEBALL SIZE IS POSSIBLE WITH. PEOPLE IN RUSSELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. && LAT...LON 3914 9904 3914 9850 3870 9849 3870 9905 TIME...MOT...LOC 2331Z 261DEG 19KT 3884 9956 COOK
Local storm report, May 18, 7:39 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 10 NW RUSSELL 38.99N 98.99W
05/18/2013 E1.00 INCH RUSSELL KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED DIME TO QUARTER SIZED HAIL. TIME
IS APPROXIMATED WITH RADAR.
&&
VJPSpecial weather statement, May 18, 8:36 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT SAT MAY 18 2013
KSZ032-033-048-190230-
ELLSWORTH-LINCOLN-RUSSELL-
836 PM CDT SAT MAY 18 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...LINCOLN AND RUSSELL COUNTIES...
AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTER TO 6 MILES
NORTHEAST OF HOLYROOD...AND MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3923 9794 3852 9793 3852 9848 3870 9848
3869 9904 3913 9904 3913 9849 3922 9849
TIME...MOT...LOC 0137Z 270DEG 27KT 3917 9833 3867 9833
COOKLocal storm report, May 18, 8:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
850 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL NASHVILLE 37.44N 98.42W
05/18/2013 E0.88 INCH KINGMAN KS LAW ENFORCEMENT
PENNY TO NICKEL SIZED HAIL REPORTED TO KINGMAN COUNTY
DISPATCH.
&&
VJPLocal storm report, May 18, 8:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST ABBYVILLE 37.97N 98.20W
05/18/2013 E60 MPH RENO KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED 50 TO 60 MPH WIND GUST AT
ABBYVILLE.
&&
VJPLocal storm report, May 18, 8:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL NASHVILLE 37.44N 98.42W
05/18/2013 E0.88 INCH KINGMAN KS LAW ENFORCEMENT
PENNY TO NICKEL SIZED HAIL REPORTED TO KINGMAN COUNTY
DISPATCH.
0852 PM TSTM WND GST ABBYVILLE 37.97N 98.20W
05/18/2013 E60.00 MPH RENO KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED 50 TO 60 MPH WIND GUST AT
ABBYVILLE.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:10 PM CDT | Tornado Warning | ICT | Russell | 50 min |
| May 18, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 64 min |
| May 18, 8:15 PM CDT | Tornado Warning | ICT | Barton | 45 min |
| May 18, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 62 min |
| May 18, 8:36 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, Russell | 54 min |
| May 18, 8:55 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 65 min |
| May 19, 12:13 AM CDT | Special Weather Statement | ICT | Chautauqua | 32 min |
| May 19, 1:00 AM CDT | Special Weather Statement | ICT | Cowley, Sumner | 45 min |
| May 19, 2:18 AM CDT | Special Weather Statement | ICT | Saline | 27 min |
| May 19, 4:29 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 46 min |
| May 19, 5:05 AM CDT | Special Weather Statement | ICT | Wilson | 25 min |
| May 19, 5:33 AM CDT | Special Weather Statement | ICT | Labette | 27 min |
| May 19, 1:40 PM CDT | Special Weather Statement | ICT | Saline | 35 min |
| May 19, 2:26 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 49 min |
| May 19, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 51 min |
| May 19, 3:00 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
| May 19, 3:00 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 45 min |
| May 19, 3:05 PM CDT | Tornado Warning | ICT | Kingman, Sedgwick, Sumner | 25 min |
| May 19, 3:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 45 min |
| May 19, 3:25 PM CDT | Tornado Warning | ICT | Sedgwick | 50 min |
| May 19, 3:55 PM CDT | Tornado Warning | ICT | Sumner | 50 min |
| May 19, 3:59 PM CDT | Tornado Warning | ICT | Butler, Harvey, Sedgwick | 46 min |
| May 19, 4:15 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 45 min |
| May 19, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 48 min |
| May 19, 4:31 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 44 min |
| May 19, 4:32 PM CDT | Special Weather Statement | ICT | McPherson | 28 min |
| May 19, 4:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 54 min |
| May 19, 4:40 PM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| May 19, 4:40 PM CDT | Tornado Warning | ICT | Sumner | 35 min |
| May 19, 4:43 PM CDT | Tornado Warning | ICT | Butler, Cowley, Sumner | 47 min |
| May 19, 4:50 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey | 40 min |
| May 19, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 38 min |
| May 19, 5:14 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 46 min |
| May 19, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 45 min |
| May 19, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 55 min |
| May 19, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 66 min |
| May 19, 5:35 PM CDT | Tornado Warning | ICT | Cowley, Sumner | 40 min |
| May 19, 6:03 PM CDT | Special Weather Statement | ICT | McPherson | 27 min |
| May 19, 6:04 PM CDT | Special Weather Statement | ICT | Reno | 26 min |
| May 19, 6:11 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 49 min |
| May 19, 6:17 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 58 min |
| May 19, 6:20 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 40 min |
| May 19, 6:23 PM CDT | Special Weather Statement | ICT | Harvey | 37 min |
| May 19, 6:25 PM CDT | Special Weather Statement | ICT | McPherson | 35 min |
| May 19, 6:30 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 45 min |
| May 19, 6:54 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 36 min |
| May 19, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 48 min |
| May 19, 6:58 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.